Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 118, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 29, 1998, 7:28 PM CDT for Langlade County, Wisconsin. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 1998, 7:28 PM CDT (00:28 UTC)
- Expired
- Jun 29, 1998, 8:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Langlade County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 7:45 PM CDT | Thunderstorm Wind | Antigo, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:45 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 29, 6:45 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 645 PM CDT MON JUN 29 1998 HAVE CANCELLED WIND ADVISORY ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA. STORMS THAT LEFT DAMAGE TRAIL ACROSS PARTS OF THAT AREA HAVE DIMINISHED IN INTENSITY. BROKEN AREA OF SHOWERS/TSTORMS CONTINUE TO DROP TO THE SOUTHEAST FROM NORTHCENTRAL AND FAR NORTHEAST WISCONSIN. THIS ACTIVITY SHOULD START TO DIMINISH ONCE THE SUN GOES DOES. MAIN THREAT...IF ANY...WITH THESE CURRENT STORMS WILL BE THE POSSIBILITY OF SMALL HAIL DUE TO COLD CORE ALOFT MOVING ACROSS THAT AREA. REST OF THE FORECAST LOOKS GOOD FOR NOW. ISAACSON
In the hours before
Special weather statement, Jun 29, 3:20 PM CDT, 4 hours 8 minutes before
WIZ005-010>013-018>022-030-031-300100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 320 PM CDT MON JUN 29 1998 ...GUSTY WINDS OVER THE NORTHWOODS... STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE ARE BEING TRANSPORTED DOWN TO THE SURFACE BY SCATTERED RAIN SHOWERS...CREATING LOCAL WIND GUSTS TO NEAR 50 MPH. THE GUSTS HAVE DOWNED TREES AND POWER LINES JUST SOUTH OF EAGLE RIVER IN SOUTHEAST VILAS COUNTY. THESE CONDITIONS WILL CONTINUE UNTIL SUNSET. MORE SHOWERS AND STORMS ARE EXPECTED DURING THE LATE AFTERNOON...AND ANY OF THESE COULD PRODUCE ADDITIONAL WIND GUSTS TO 50 MPH...OR HIGHER...ALONG WITH SMALL HAIL. JKL/EB
Special weather statement, Jun 29, 6:35 PM CDT, 53 minutes before
WIZ005-010>013-018-019-021-292350- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 635 PM CDT MON JUN 29 1998 ...WIND ADVISORY CANCELLED... THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR AREAS ALONG AND NORTH OF A LINE FROM MERRILL TO OCONTO HAS BEEN CANCELLED. THE STRONG WINDS THAT WERE AFFECTING THAT AREA HAVE DIMINISHED. THEREFORE...THE ADVISORY HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA THIS EVENING. SOME OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS TO AROUND 35 MPH. ISAACSON
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:17 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 63 min |
| Jun 29, 8:53 PM CDT | Severe Thunderstorm Warning | GRB | Oconto, Shawano | 72 min |
| Jun 29, 9:14 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee | 61 min |
| Jun 29, 9:14 PM CDT | Severe Thunderstorm Warning | GRB | Door | 61 min |
| Jun 29, 9:17 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 33 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.